Alert archive / Idaho / River Flood Warnings in 2020

River Flood Warning 1, NWS Spokane, WA

February 6, 2020Latah County, Idaho; Whitman County, Washington

NWS Spokane, WA issued this river flood warning at Feb 6, 2020, 1:15 PM PST for Latah County, Idaho; Whitman County, Washington. It took effect at Feb 6, 2020, 4:00 PM PST. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Feb 6, 2020, 1:15 PM PST (21:15 UTC)
In effect from
Feb 6, 2020, 4:00 PM PST
Expired
Feb 6, 2020, 8:14 PM PST
In force
4 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
Minor

Counties Latah County, ID, Whitman County, WA

The radar

The Spokane radar (KOTX), 116 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Paradise Creek at HWY8 Near Moscow (PACI1).

Action stage
49.66 ft
Minor stage
50.86 ft
Moderate stage
51.66 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13346765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

910 
WGUS46 KOTX 062115
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Spokane, WA
115 PM PST Thu Feb 6 2020

...The National Weather Service in Spokane has issued a flood warning
for the following rivers and lakes in Idaho...Washington...

  Paradise Creek at Moscow affecting Latah and Whitman Counties

IDC057-WAC075-070914-
/O.NEW.KOTX.FL.W.0001.200207T0000Z-200207T1500Z/
/PACI1.1.RS.200207T0000Z.200207T0800Z.200207T1200Z.NO/
115 PM PST Thu Feb 6 2020

The National Weather Service in Spokane, WA has issued a 

* Flood Warning for 
  The Paradise Creek at Moscow.
* until Friday morning.
* At 12:45 PM Thursday the stage was  8.0 feet.
* Flood stage is  9.2 feet.
* An additional half to three quarters of an inch of rain is expected
  from late Thursday afternoon through Friday Night. Paradise Creek
  will likely exceed the flood stage of 9.2 feet this evening and 
  run high through the night.
* At   9.2 feet...Water will be out of the creek at the intersection 
  of Bridge Street and Hillcrest Drive and may also be flowing into 
  the intersection at this stage.
* At   8.8 feet...Water will begin backing up through the storm drains
  on Roosevelt Street. 

&&

LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704


$$
2 follow-up statements
525 
WGUS86 KOTX 070043
FLSOTX
Flood Statement
National Weather Service Spokane, WA
443 PM PST Thu Feb 6 2020

...The flood warning continues for the following rivers and lakes in 
Idaho...Washington...

  Paradise Creek at Moscow affecting Latah and Whitman Counties

River levels continue to rise. Be extra cautious for flooded 
areas during the night. 

IDC057-WAC075-071500-
/O.CON.KOTX.FL.W.0001.000000T0000Z-200207T1500Z/
/PACI1.1.RS.200207T0200Z.200207T0800Z.200207T1200Z.NO/
443 PM PST Thu Feb 6 2020

The Flood Warning continues for
  The Paradise Creek at Moscow.
* until Friday morning.
* At  3:45 PM Thursday the stage was  8.42 feet.
* Flood stage is  9.20 feet.
* An additional half inch to three quarters of inch of rain is 
  expected overnight through Friday night. Paradise Creek will likely
  exceed the flood stage of 9.2 feet overnight.  
* At   9.2 feet...Water will be out of the creek at the intersection 
  of Bridge Street and Hillcrest Drive and may also be flowing into 
  the intersection at this stage.
* At   8.8 feet...Water will begin backing up through the storm drains
  on Roosevelt Street. 
* At   8.4 feet...Water pooling in Mountain View Park on northeast 
  side of Moscow.   

&&

LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704


$$
160 
WGUS86 KOTX 070414
FLSOTX
Flood Statement
National Weather Service Spokane, WA
814 PM PST Thu Feb 6 2020

...The flood warning is cancelled for the following rivers and lakes 
in Idaho...Washington...

  Paradise Creek at Moscow affecting Latah and Whitman Counties

River levels have crested and will continue to fall overnight. 

IDC057-WAC075-070444-
/O.CAN.KOTX.FL.W.0001.000000T0000Z-200207T1500Z/
/PACI1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
814 PM PST Thu Feb 6 2020

The Flood Warning is cancelled for
  The Paradise Creek at Moscow.
* At  7:45 PM Thursday the stage was  8.47 feet.
* Flood stage is  9.20 feet.
* Paradise Creek crested at 8.68 ft at 5:15 pm. It has been slowly 
falling this evening. Expect this trend to continue overnight. 
* At   8.4 feet...Water pooling in Mountain View Park on northeast 
  side of Moscow. 

&&

LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Feb 6, 12:18 PM PST, 57 minutes earlier.

Area forecast discussion, Feb 6, 12:18 PM PST, 57 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1218 PM PST Thu Feb 6 2020

.SYNOPSIS...
More rain and snow is expected over the region today with locally
breezy winds. Another storm system will move through Friday
night. This will bring mainly valley rain and mountain snow, but
also result in a period of breezy to windy conditions into
Saturday. After a few dry days, another storm on Tuesday may bring
more precipitation, followed by much colder weather for the rest
of next week.

&&

.DISCUSSION...
A late morning update to increase rainfall amounts over the
Palouse. The NAM seems to be verifying fairly well at least
through 10 AM this morning. The GFS is verifying too dry.
High resolution models are indicating anywhere between 0.50-1.25
inches of rain over Pullman/Moscow to the Lewiston-Clarkston
Valley and on the Camas Prairie. Creeks and small streams, such
as Paradise Creek in Moscow continue to rise even this morning
when rainfall has been light with only about a tenth of an inch of
rainfall observed in 6 hours. This response is in at least some
part due to low elevation snow melt making its way through the
water channels. Temperatures will continue to hover in the upper
30s to around 40 with some wind into this evening. But it will be
the prospects of moderate rainfall through this evening that will
be the greatest concern for flooding impacts. This area will be
closely monitored and additional flood watches/warnings/advisories
may be needed later today or this evening as rainfall picks up.
/SVH

&&

.AVIATION...
18Z TAFS: An axis of precipitation associated with a frontal
boundary will remain over the area today especially over SE
Washington and the Lewiston area. Wenatchee and Moses Lake should
stay in the rain shadow for the majority of the day. The Spokane
area TAF sites will see a rain/snow mix mainly this afternoon and
early evening as the front begins to move north. An abundance of
boundary layer moisture across the Idaho Panhandle and eastern
third of WA will keep IFR/MVFR conditions persisting through the
TAF period. LIFR conditions will be possible during breaks in the
precipitation overnight.

Low level wind shear will be possible at KEAT/KPUW/KLWS tonight
as strong winds develop around 2000 ft AGL. /SVH

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        37  32  42  33  42  25 /  50  90  20  60  30   0
Coeur d'Alene  37  32  41  33  40  24 /  50  90  30  90  50  10
Pullman        40  37  44  34  41  28 / 100 100  80  90  60  20
Lewiston       47  43  51  39  46  33 / 100 100  50  60  40  20
Colville       35  27  41  29  43  21 /  40  80  20  60  10   0
Sandpoint      35  30  38  33  38  22 /  40  60  30  90  70  20
Kellogg        36  33  39  32  37  23 /  80 100  40 100  90  30
Moses Lake     45  34  48  34  49  28 /  50  30  10  30  10   0
Wenatchee      42  35  45  33  45  27 /  60  40  10  60  20   0
Omak           35  31  39  31  42  23 /  50  60  10  60  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 7 AM PST Friday above 2500 feet
     for Central Panhandle Mountains.

WA...None.

&&
Hazardous weather outlook, Feb 6, 6:00 AM PST, 7 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
600 AM PST Thu Feb 6 2020

IDZ001-004-WAZ042-071400-
Northern Panhandle-Central Panhandle Mountains-
East Slopes Northern Cascades-
600 AM PST Thu Feb 6 2020

This Hazardous Weather Outlook is for portions of North Idaho and
North Central Washington.

.DAY ONE...TODAY AND TONIGHT

Snow is expected over the mountain passes today which may bring
slick driving conditions at times.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Another winter storm is expected to arrive Friday night into
Saturday. This storm could once again produce light to moderate
snow amounts, especially in the mountains. Strong and gusty winds
are also possible during this time. A weaker weather system is
expected to bring snow monday night into Tuesday, followed by
colder weather.

IDZ002-003-026-027-WAZ031>038-041-043-044-071400-
Coeur d'Alene Area-Idaho Palouse-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
Okanogan Valley-Waterville Plateau-
600 AM PST Thu Feb 6 2020

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

No hazardous weather is expected at this time.

In the hours before

Local storm report, Feb 6, 12:25 PM PST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1225 PM PST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     SNOW             BOYDS                   48.71N 118.13W
02/06/2020  M2.8 INCH        FERRY              WA   TRAINED SPOTTER

0809 AM     SNOW             LAURIER                 48.99N 118.22W
02/06/2020  M2.0 INCH        FERRY              WA   TRAINED SPOTTER

0805 AM     SNOW             2 S 5 MILE              47.71N 117.44W
02/06/2020  M2.0 INCH        SPOKANE            WA   TRAINED SPOTTER

1047 PM     SNOW             1 WSW BLANCHARD         48.01N 117.00W
02/05/2020  E2.5 INCH        BONNER             ID   TRAINED SPOTTER

            STILL LIGHT SNOW.

0900 PM     SNOW             SPIRIT LAKE             47.97N 116.87W
02/05/2020  E2.0 INCH        KOOTENAI           ID   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0400 PM     SNOW             WINTHROP                48.47N 120.19W
02/05/2020  M2.2 INCH        OKANOGAN           WA   CO-OP OBSERVER

            CO-OP OBSERVER STATION WNPW1 WINTHROP.

0400 PM     SNOW             4 SW MALO               48.76N 118.66W
02/05/2020  M5.6 INCH        FERRY              WA   COCORAHS

            COCORAHS STATION WA-FY-5 8.4 NNE REPUBLIC.

0330 PM     SNOW             3 NE LIND               47.00N 118.57W
02/05/2020  M3.5 INCH        ADAMS              WA   CO-OP OBSERVER

            CO-OP OBSERVER STATION LINW1 LIND 3 NE.

0200 PM     SNOW             2 NW SPOKANE            47.70N 117.45W
02/05/2020  M2.5 INCH        SPOKANE            WA   COCORAHS

            COCORAHS STATION WA-SP-60 SPOKANE 2.4 NW.

0730 PM     HEAVY SNOW       4 SE VIOLA              46.79N 116.96W
02/05/2020  E7.1 INCH        LATAH              ID   TRAINED SPOTTER

            3.1 OVERNIGHT. ANOTHER 4 TODAY BEFORE
            BECOMING ALL RAIN. NOW 3 INCHES OF SLUSH.

0615 PM     HEAVY SNOW       1 NNE MALO              48.82N 118.60W
02/05/2020  M5.0 INCH        FERRY              WA   PUBLIC

            REPORT VIA SOCIAL MEDIA.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 6:16 PM PSTWinter Weather AdvisoryOTXBenewah, Kootenai, Latah, Lewis, Nez Perce, Shoshone37 hr
Feb 6, 10:11 AM PSTRiver Flood WatchOTXLatah13 hr
Feb 6, 1:47 PM PSTAreal Flood AdvisoryOTXBenewah, Latah, Lewis, Nez Perce24 hr

Nearby

River Flood Warnings in Idaho, 2020River Flood Warnings in Washington, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.